MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G09602
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address: phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure involving the iliac branch with through and through access via the arm, the valve separated from a flexor introducer sheath during insertion of the device.Resistance was reported upon insertion of the sheath over an unknown rosen wire guide.As the user removed the dilator, the hub separated.The sheath and dilator were removed together, using the sheath hub to pull the device from the patient.A similar introducer was then used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an unspecified procedure involving the iliac branch with through and through access via the arm, the valve separated from a flexor introducer sheath during insertion of the device.Resistance was reported upon insertion of the sheath over an unknown rosen wire guide.As the user removed the dilator, the hub separated.The sheath and dilator were removed together, using the sheath hub to pull the device from the patient.A similar introducer was then used to complete the procedure.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one used kcfw sheath to cook for investigation.Physical examination of the returned device showed: one kcfw was received with no evidence of use; the customer had mentioned it was used.Inspection found the fitting was separated from the sheath.The cap id was within specification.The flare was undamaged.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows one other complaint associated with the complaint device lot.The other complaint was for a similar failure mode, but not enough information was provided for a definitive conclusion to be reached in that case.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied "reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Sheath removal 2.Remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.Upon removal from package, inspect the product to ensure no damage has occurred." a capa was previously completed to address this failure mode for 4 to 8.0fr devices with prefixes kcfw, ksaw, and kcfn.The capa team performed mechanical testing and concluded that tensile failure did not occur below or near the 15 n requirement, as specified.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded device failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10936482
Report Number1820334-2020-02224
Device Sequence Number4559875
Product Code DYB
UDI-Device Identifier00827002096028
UDI-Public(01)00827002096028(17)210504(10)8863165
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2021
Device Model NumberG09602
Device Catalogue NumberKCFW-8.0-38-90-RB
Device Lot Number8863165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2021
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1